MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (70 CM GUID; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (70 CM GUID; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reeq0588 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the picc was placed on 7/23, ref # 3174155, lot reeq0588 for a patient requiring tpn and secured with sutures.It was discovered that the luer lock hub was leaking on 7/24 and the patient had a picc line exchange done with a different lot number.No harm to the patient was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking hub is unconfirmed as the alleged issue could not be reproduced.One 4 fr single lumen powerpicc was returned for evaluation.An initial visual observation showed use residue on the returned sample.The pinch clamp on the extension leg tubing was observed to be engaged.The sample was flushed and pressurized with a 12 ml luer lock syringe of water as well as with a 12ml slip-fit syringe of water.No leaks were found with the infusion and pressurization of either syringe, and the catheter was found to be patent to infusion and aspiration.A microscopic observation revealed no cracks or major damage on the luer hub, and no damage was observed on the extension leg, molded joint, or shaft of the catheter.While the alleged problem was unable to be reproduced with the returned sample, an incomplete or incorrect connection to the luer hub could allow for some leakage between the luer hub and the connected device; however, this was not able to be replicated during evaluation.A lot history review (lhr) of reeq0588 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (70 CM GUID
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10434881
Report Number3006260740-2020-02999
Device Sequence Number3218937
Product Code LJS
UDI-Device Identifier00801741027611
UDI-Public(01)00801741027611
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberN/A
Device Catalogue Number3174155
Device Lot NumberREEQ0588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Event Location Hospital
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer09/07/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight72